MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR WEDGED TIBIAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR WEDGED TIBIAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Detachment of Device or Device Component (2907); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was revised approximately two years post implantation due to noise.During the revision the polyethylene liner was found free floating, and metallosis and tibial posterior wear was found as well.The polyethylene liner was exchanged without complications.All other components remained implanted.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2023-00927.D10: medical product articular surface size ef 10 mm height item# 00596404010, lot# 64673612.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication was noted during the primary surgery.X-ray report found interval displacement of liner with asymmetric narrowing and possible wear of tibial tray and soft tissue swelling.Op note indicates patient experiencing squeaking sound.During surgery, liner was found to be disassociated along with metallosis.Tibial plate wear was noted in the lateral side.Only liner was exchanged.No complication was noted.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is received which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SIZE 5 PRECOAT CEMENTED STEMMED ANTERIOR/POSTERIOR WEDGED TIBIAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17124404
Report Number0001822565-2023-01581
Device Sequence Number6400437
Product Code JWH
UDI-Device Identifier00889024220454
UDI-Public(01)00889024220454(17)291231(10)64545402
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598800500
Device Lot Number64545402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown